MAUDE Adverse Event Report: COOK INC COOK TPN SINGLE LUMEN CATHETER REPAIR SET; DQY CATHETER, PERCUTANEOUS

COOK INC COOK TPN SINGLE LUMEN CATHETER REPAIR SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, on (b)(6) 2017, a cook tpn single lumen catheter repair set was employed to repair a central venous catheter of unspecified manufacture.Approximately 48 hours later, on (b)(6) 2017, the repair kit began to peel off.The rupture was only of the outer membrane; the inner membrane remained intact, but it was necessary to repair it a second time.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The circumstances surrounding the handling and usage of the device are not fully known.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The product is reportedly available for evaluation, but as of the date of this report the device has not yet been returned.
 
Additional Manufacturer Narrative
Correction: event or problem.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, on (b)(6) 2017, a cook tpn single lumen catheter repair set was employed to repair a central venous catheter of unspecified manufacture.Approximately 48 hours later, on (b)(6), 2017, the repair kit began to peel off.The rupture was only of the outer membrane; the inner membrane remained intact, but it was necessary to repair it a second time.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The circumstances surrounding the handling and usage of the device are not fully known.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The product is reportedly available for evaluation, but as of the date of this report the device has not yet been returned.It was later reported in a response to a follow up request for additional information that the patient was 2 years old, and this device was used to repair the leaking complaint device which is the subject of mdr report # 1820334-2017-02634.
 
Additional Manufacturer Narrative
The device has been returned for evaluation.Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications, and visual inspection of the returned device was conducted during the investigation.One device returned for investigation.A visual examination noted the seal between the tubing and the hub has pulled loose on the entire circumference.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Measures have been initiated to correct this issue.Monitoring will continue to be performed for similar complaints.

Brand Name
COOK TPN SINGLE LUMEN CATHETER REPAIR SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6854666
Report Number1820334-2017-02633
Device Sequence Number16366669
Product Code DQY
UDI-Device Identifier00827002018686
UDI-Public(01)00827002018686(17)180509(10)8006708
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-RHCS-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer09/18/2017
12/06/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date10/09/2017
12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR